| Model Number |
N/A |
| Medical Device Problem Code |
Material Frayed (1262)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/29/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported "the clinician was feeding introducer over guidewire.She felt resistance so she withdrew guidewire and introducer at the same time.She noticed frayed wire." no other information was provided.
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and is pending evaluation.Results are expected soon.
Event or Problem Description
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Based on a review of this information, the following was concluded: the complaint of a damaged guidewire is confirmed; however, the exact cause is unknown.One 0.018 in.Nitinol guidewire was returned for evaluation.An initial visual observation showed use residue on the returned sample.A microscopic observation revealed the adhesive fillet near the proximal end of the coiled wire of the guidewire appeared to be missing.The coiled wire was observed to be unraveled and kinked at its proximal end with the proximal end of the coiled wire protruding outwards.Based on the evidence observed on the returned sample, it was not possible to determine when or where the guidewire was damaged or determine if a defect existed on the guidewire prior to use.This complaint will be recorded for future trending and monitoring purposes.